MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA PLEURA VIDEOSCOPE; FLEX DEFLECTABLE VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA PLEURA VIDEOSCOPE; FLEX DEFLECTABLE VIDEOSCOPE
Model Number LTF-160
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During inspection and testing, the reported issue (leakage from a-rubber) was confirmed and found to be caused by a cut on the a-rubber.The reported issue (damaged bending section) was not confirmed.However, it was observed the a-rubber was broken.In addition, service found there was leakage due to damaged instrument channel, deformed control unit, deformed switch box, and a cut on the universal cord.The objective lens was discolored, the distal end was shaved, the connection between the bending section and the connecting tube was not secured due to deformed bending tube, the adhesive on the a-rubber was detached, the bending tube was damaged, the grip was dirty, the bending angle in up direction was out of specification due to wear of the angulation wire, the forceps could not be inserted smoothly due to dented instrument channel, the return angle from bending of the bending section was out of specification due to damaged bending tube, all switch buttons were not working due to damaged switch box, and the light guide bundle was slipping down.The image was not displayed due to damaged ccd (charge-coupled device) unit and the image was noisy due to damaged ccd unit.The switch button #1 and the switch button #4 were damaged and not working.The investigation is ongoing; therefore, a definitive root cause of the reported event cannot be determined at this time.If additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported the bending section was damaged and there was a leakage from the bending section cover (a-rubber) of the subject device.There was no patient or user injury reported due to the event.The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, it was observed that the objective lens (ob lens) and the light guide lens (lg lens) had foreign objects.This report is being submitted for the malfunction found during device evaluation (ob lens and lg lens had foreign objects).Additional details have been requested regarding the reported issue.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the reported event is unable to be determined.However, the cause of the event is likely due to reprocessing of distal end was insufficient or, the reprocessing was not performed immediately after procedure, foreign material adhered to the distal end.The event can be prevented by following the instructions for use (ifu) which state: ifu (reprocessing manual) states as follows.1.3 precautions: failure to properly clean and sterilize endoscopic equipment after each examination can compromise patient safety.To minimize the risk of transmitting diseases from one patient to another, after each examination the endoscope must undergo thorough manual cleaning followed by sterilization.3.3 precleaning: if the endoscope is not immediately precleaned, residual organic debris will begin to solidify, and it may be difficult to effectively reprocess the endoscope.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information was received from the user facility regarding the reported event (damaged bending section and leakage from a-rubber): the reported issue was observed while reprocessing the subject device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information that was received from the user facility regarding the reported issue.Updated fields: b3, b5, e1, e2, e3, and h6.

Brand Name
EVIS EXERA PLEURA VIDEOSCOPE
Common Device Name
FLEX DEFLECTABLE VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15513947
Report Number9610595-2022-02419
Device Sequence Number5920404
Product Code GCJ
UDI-Device Identifier04953170340284
UDI-Public04953170340284
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K013617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLTF-160
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Supplement Date Received by Manufacturer10/17/2022
01/17/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date11/08/2022
01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown